MAUDE Adverse Event Report: ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM

ABBOTT VASCULAR XIENCE SIERRA; DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Catalog Number 1550350-33
Medical Device Problem Codes Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017); Failure to Advance (2524); Material Deformation (2976)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 07/19/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device code 2017- improper or incorrect procedure or treatment - excessive force.G9: exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device is expected to be returned for evaluation.It has not yet been received.A follow up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that the procedure was performed to treat a mildly calcified, heavily tortuous right coronary artery.The 3.50x33mm rx xience sierra stent delivery system (sds) failed to cross the lesion due to the anatomy.During withdrawal, the sds caught the edge of an unspecified guiding catheter.With force, the sds was removed from the anatomy independently from the guiding catheter.Outside of the anatomy it was noted that the stent struts were mangled and lifted off the balloon.A new 3.25x33 xience sierra sds was used to successfully complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
Exemption number e2019001-permits numbering sequence to begin with 10000, to avoid duplication of report numbers due to process transition.There may be gaps in numbering for reports submitted during the transition period.The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history did not indicate a lot specific quality issue.The sierra everolimus eluting coronary stent system (eecss), instructions for use (ifu) states: after successful withdrawal of the balloon from the deployed stent, should any resistance be felt at any time when withdrawing the stent delivery system or post dilatation balloon into the guide catheter, remove the entire system as a single unit.Failure to follow these steps and / or applying excessive force to the delivery system can potentially result in loss or damage to the stent and / or delivery system components.The investigation determined the reported difficulties appear to be related to circumstances of the procedure as it is likely the device interacted with the difficult anatomy during advancement to the lesion causing the reported failure to advance.The device was then removed but was not coaxially aligned with the guiding catheter during removal causing the reported interaction between the device and the guiding catheter (difficulty to remove) and subsequent material deformation.There is no indication of a product quality issue with respect to manufacture, design or labeling.Contact office first and last name was updated from (b)(6) to (b)(6).
 
Event or Problem Description

Brand Name
XIENCE SIERRA
Common Device Name
DRUG ELUTING CORONARY STENT DELIVERY SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key8883965
Report Number2024168-2019-10759
Device Sequence Number2499260
Product Code NIQ
UDI-Device Identifier08717648227455
UDI-Public08717648227455
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
P110019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/11/2019
Device Catalogue Number1550350-33
Device Lot Number8100441
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 07/22/2019
Supplement Date Received by Manufacturer09/11/2019
Initial Report FDA Received Date08/12/2019
Supplement Report FDA Received Date10/01/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1